MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-RETRACT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO MINI-RETRACT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174209
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a laparoscopic duodenal switch, while using the device to dissect a window posteriorly on the duodenum near the pylorus the device fell apart.The extended tip fell into the patient when it broke apart but it was retrieved.Another device was opened to complete the case.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument was received with the inner shaft disengaged from retraction slider; there was no sign of deformation or breakage.The knob component was inspected using a microscope and no indentation around the knob hole was observed.A review of the device history record indicates this product was released meeting all medtronic quality release specifications at the time of manufacture.However, a manufacturing fault was identified during product analysis.The root cause of the observed condition was determined to be a result of a manufacturing activity.Improvements have been implemented to mitigate this condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-RETRACT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8679392
Report Number2647580-2019-02905
Device Sequence Number13957328
Product Code GCJ
UDI-Device Identifier10884523000801
UDI-Public10884523000801
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K920068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number174209
Device Catalogue Number174209
Device Lot NumberP8F1564X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1